I finished 6 months of Accutane in January. I was told I had mostly hyper pigmentation but have a few textural scars. My doctor told me I could resume using Retin-A-Micro to speed up the healing time and if I wanted we could discuss other procedures (he mentioned Fraxel). What is a reasonable time to wait, to see if the scars / hyper pigmentation clear up by themselves , before I seek additional treatment?
How Long Should I Wait for Acne Scars /discoloration to Go Away?
Doctor Answers (1)
Acne scars and discoloration after Accutane
You can start using your Retin-A micro at any time and go in for your consultation about other means to treat your scarring. Most physicians recommend waiting a minimum of 6 months after finishing an Accutane regimen to work on the scarring and discoloration. I find this an excessive amount of time and usually begin within a few weeks of the end of the regimen. But at this point, you are good to start treating your residual scarring and discoloration.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.